Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS Milwaukee, WI

June 18, 20106 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 18, 2010, 3:50 PM CDT for 6 counties in Wisconsin. It was in force for 70 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2010, 3:50 PM CDT (20:50 UTC)
Expired
Jun 18, 2010, 5:00 PM CDT
In force
70 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 3:50 PM CDTTSTM WND GST 633 E Lake Geneva, WILKGEN
Jun 18, 3:54 PM CDTTSTM WND GST 471 Wnw Burlington, WIKBUU
Jun 18, 3:55 PM CDTTSTM WND GST 501 Se Camp Lake, WITREVR
Jun 18, 4:04 PM CDTTSTM WND GST 561 Nw Waterford, WI56 MPH MEASURED
Jun 18, 4:05 PM CDTTSTM WND DMG1 S Lake Geneva, WILARGE LIMBS COVERING LAKESHORE DR AND HWY 120...STILL PASSABLE
Jun 18, 4:09 PM CDTTSTM WND GST 596 W Kenosha, WIKENW PK WND 21051/2109
Jun 18, 4:10 PM CDTTSTM WND GST 482 Se Eagle, WICW8077
Jun 18, 4:10 PM CDTTSTM WND GST 76Mukwonago, WIMEASURED 76 MPH...RELAYED BY WAY OF LAW ENFORCEMENT
Jun 18, 4:11 PM CDTTSTM WND DMG1 S Kenosha, WI20 BY 20 ROOF SECTION BLOWN OFF BUILDING. 80TH AND 28TH AVE.
Jun 18, 4:13 PM CDTTSTM WND GST 603 Sw Franksville, WIAT STH 20 AND INTERSTATE 94.
Jun 18, 4:15 PM CDTTSTM WND DMG3 Sw Kenosha, WITREES DOWN...POWER LINES DOWN...MINOR URBAN FLOODING.
Jun 18, 4:15 PM CDTTSTM WND GST 43Dousman, WIDOUSM
Jun 18, 4:20 PM CDTTSTM WND GST 442 Nnw Kenosha, WIKNOSH
Jun 18, 4:20 PM CDTTSTM WND GST 75Muskego, WI
Jun 18, 4:31 PM CDTTSTM WND GST 66Milwaukee International, WIMEASURED 66 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 12:29 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2010-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2010-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WUUS53 KMKX 182050
SVRMKX
WIC055-059-079-101-127-133-182200-
/O.NEW.KMKX.SV.W.0021.100618T2050Z-100618T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CDT FRI JUN 18 2010

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  RACINE COUNTY IN SOUTHEAST WISCONSIN...
  EASTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
  SOUTHERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 500 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM EAST TROY TO SPRING GROVE...AND
  MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MUKWONAGO...WALES...CAMP LAKE...PADDOCK LAKE...WIND LAKE...DOWNTOWN
  WAUKESHA...UNION GROVE...MUSKEGO...NEW BERLIN...PLEASANT PRAIRIE...
  BROOKFIELD...HALES CORNERS...ELM GROVE...FRANKLIN...GREENDALE...
  STURTEVANT...WEST ALLIS...GREENFIELD...WAUWATOSA AND DOWNTOWN
  KENOSHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4278 8775 4264 8780 4249 8779 4248 8798
      4249 8842 4306 8859 4308 8785 4302 8788
      4296 8783 4287 8783 4281 8780
TIME...MOT...LOC 2050Z 252DEG 37KT 4275 8834 4245 8823
WIND...HAIL 60MPH 1.00IN

$$

FRANKS
5 follow-up statements
175 
WWUS53 KMKX 182112
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 PM CDT FRI JUN 18 2010

WIC055-182121-
/O.CAN.KMKX.SV.W.0021.000000T0000Z-100618T2200Z/
JEFFERSON WI-
412 PM CDT FRI JUN 18 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4278 8775 4264 8780 4249 8779 4248 8798
      4249 8830 4285 8842 4285 8853 4286 8853
      4306 8854 4308 8785 4302 8788 4296 8783
      4287 8783 4281 8780
TIME...MOT...LOC 2111Z 261DEG 34KT 4291 8836 4289 8820
          4285 8807 4270 8797 4251 8781

$$

WIC059-079-101-127-133-182200-
/O.CON.KMKX.SV.W.0021.000000T0000Z-100618T2200Z/
WAUKESHA WI-MILWAUKEE WI-WALWORTH WI-RACINE WI-KENOSHA WI-
412 PM CDT FRI JUN 18 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KENOSHA...
RACINE...EASTERN WALWORTH...MILWAUKEE AND SOUTHERN WAUKESHA COUNTIES
UNTIL 500 PM CDT...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH PRAIRIE TO BIG BEND TO WIND LAKE TO UNION GROVE
TO WINTHROP HARBOR...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

IN ADDITION...AT 410 PM 76 MPH WINDS WERE REPORTED IN MUKWONAGO WITH 
THESE STORMS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DOWNTOWN WAUKESHA AND FRANKLIN AROUND 420 PM CDT.
  WAUKESHA AIRPORT...RACINE BATTEN AIRPORT...DOWNTOWN RACINE AND OAK
  CREEK AROUND 425 PM CDT.
  NEW BERLIN...BROOKFIELD AND WIND POINT AROUND 430 PM CDT.
  ELM GROVE...SOUTH MILWAUKEE...HALES CORNERS AND GREENDALE AROUND
  435 PM CDT.
  GREENFIELD AND WEST MILWAUKEE AROUND 440 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE
FRANKSVILLE...CALEDONIA...ELMWOOD PARK...FRANKLIN...NORTH BAY...
MILWAUKEE CO ZOO...STATE FAIR PARK...MILLER PARK...MITCHELL PARK
DOMES AND MILWAUKEE SOUTH SHORE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4278 8775 4264 8780 4249 8779 4248 8798
      4249 8830 4285 8842 4285 8853 4286 8853
      4306 8854 4308 8785 4302 8788 4296 8783
      4287 8783 4281 8780
TIME...MOT...LOC 2111Z 261DEG 34KT 4291 8836 4289 8820
          4285 8807 4270 8797 4251 8781
WIND...HAIL 70MPH 0.75IN

$$

KUHLMAN
759 
WWUS53 KMKX 182122
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
422 PM CDT FRI JUN 18 2010

WIC127-182130-
/O.CAN.KMKX.SV.W.0021.000000T0000Z-100618T2200Z/
WALWORTH WI-
422 PM CDT FRI JUN 18 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WALWORTH COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4264 8780 4249 8779 4249 8798 4264 8810
      4282 8830 4284 8830 4284 8833 4288 8838
      4294 8853 4306 8854 4308 8785 4302 8788
      4296 8783 4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2120Z 261DEG 49KT 4295 8833 4294 8809
          4287 8789 4272 8779 4253 8763

$$

WIC059-079-101-133-182200-
/O.CON.KMKX.SV.W.0021.000000T0000Z-100618T2200Z/
WAUKESHA WI-MILWAUKEE WI-RACINE WI-KENOSHA WI-
422 PM CDT FRI JUN 18 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KENOSHA...RACINE...MILWAUKEE AND SOUTHERN WAUKESHA COUNTIES UNTIL 500
PM CDT...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH PRAIRIE TO NEW BERLIN TO OAK CREEK TO DOWNTOWN
RACINE TO 9 MILES SOUTHEAST OF DOWNTOWN KENOSHA...MOVING EAST AT 55
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.


SEVERE THUNDERSTORMS WILL BE NEAR...
  DOWNTOWN WAUKESHA...WAUKESHA AIRPORT...WIND POINT AND SOUTH
  MILWAUKEE AROUND 425 PM CDT.
  MILWAUKEE INTERNATIONAL AIRPORT...NEW BERLIN...GREENFIELD AND
  CUDAHY AROUND 430 PM CDT.
  WEST ALLIS...MILWAUKEE COUNTY ZOO...ELM GROVE AND WAUWATOSA AROUND
  435 PM CDT.
  WEST MILWAUKEE AROUND 440 PM CDT.
  MILWAUKEE HOAN BRIDGE AND DOWNTOWN MILWAUKEE AROUND 445 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE SAINT
FRANCIS...MILWAUKEE CO ZOO...STATE FAIR PARK...MILLER PARK...
MILWAUKEE SOUTH SHORE PARK...MITCHELL PARK DOMES...UW-MILWAUKEE AND
MILWAUKEE BRADFORD BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
KENOSHA...RACINE...AND WAUKESHA COUNTIES. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

&&

LAT...LON 4264 8780 4249 8779 4249 8798 4264 8810
      4282 8830 4284 8830 4284 8833 4288 8838
      4294 8853 4306 8854 4308 8785 4302 8788
      4296 8783 4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2120Z 261DEG 49KT 4295 8833 4294 8809
          4287 8789 4272 8779 4253 8763
WIND...HAIL 70MPH 0.75IN

$$

KUHLMAN
190 
WWUS53 KMKX 182135
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
435 PM CDT FRI JUN 18 2010

WIC059-182144-
/O.CAN.KMKX.SV.W.0021.000000T0000Z-100618T2200Z/
KENOSHA WI-
435 PM CDT FRI JUN 18 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KENOSHA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4267 8779 4269 8790 4280 8803 4288 8822
      4294 8839 4306 8840 4308 8785 4302 8788
      4296 8783 4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2134Z 261DEG 49KT 4302 8822 4301 8798
          4294 8778 4280 8762 4264 8744

$$

WIC079-101-133-182200-
/O.CON.KMKX.SV.W.0021.000000T0000Z-100618T2200Z/
WAUKESHA WI-MILWAUKEE WI-RACINE WI-
435 PM CDT FRI JUN 18 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RACINE...MILWAUKEE AND SOUTHEASTERN WAUKESHA COUNTIES UNTIL 500 PM
CDT...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DOWNTOWN WAUKESHA TO WEST ALLIS TO CUDAHY TO 6 MILES
EAST OF WIND POINT TO 17 MILES SOUTHEAST OF DOWNTOWN RACINE...MOVING
EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ELM GROVE...BROOKFIELD...MILWAUKEE HOAN BRIDGE AND MILWAUKEE COUNTY
  ZOO AROUND 440 PM CDT.
  WAUWATOSA AROUND 445 PM CDT.
  UW-MILWAUKEE CAMPUS AROUND 450 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE MITCHELL
PARK DOMES...MILWAUKEE CO ZOO...MILLER PARK...UW-MILWAUKEE AND
MILWAUKEE BRADFORD BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
WALWORTH...WAUKESHA...KENOSHA...AND RACINE COUNTIES. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4267 8779 4269 8790 4280 8803 4288 8822
      4294 8839 4306 8840 4308 8785 4302 8788
      4296 8783 4287 8783 4281 8780 4278 8775
TIME...MOT...LOC 2134Z 261DEG 49KT 4302 8822 4301 8798
          4294 8778 4280 8762 4264 8744
WIND...HAIL 70MPH <.75IN

$$

KUHLMAN
385 
WWUS53 KMKX 182146
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
446 PM CDT FRI JUN 18 2010

WIC101-182156-
/O.CAN.KMKX.SV.W.0021.000000T0000Z-100618T2200Z/
RACINE WI-
446 PM CDT FRI JUN 18 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RACINE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4284 8803 4288 8822 4307 8818 4308 8785
      4302 8788 4296 8783 4287 8783 4284 8782
TIME...MOT...LOC 2146Z 189DEG 24KT 4309 8811 4307 8792
          4300 8781

$$

WIC079-133-182200-
/O.CON.KMKX.SV.W.0021.000000T0000Z-100618T2200Z/
WAUKESHA WI-MILWAUKEE WI-
446 PM CDT FRI JUN 18 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MILWAUKEE AND
SOUTHEASTERN WAUKESHA COUNTIES UNTIL 500 PM CDT...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BROOKFIELD TO DOWNTOWN MILWAUKEE TO ST. FRANCIS...MOVING NORTH
AT 30 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF MILWAUKEE AND
SOUTHEASTERN WAUKESHA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4284 8803 4288 8822 4307 8818 4308 8785
      4302 8788 4296 8783 4287 8783 4284 8782
TIME...MOT...LOC 2146Z 189DEG 24KT 4309 8811 4307 8792
          4300 8781
WIND...HAIL 60MPH <.75IN

$$
KUHLMAN
066 
WWUS53 KMKX 182150
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
450 PM CDT FRI JUN 18 2010

WIC079-133-182200-
/O.EXP.KMKX.SV.W.0021.000000T0000Z-100618T2200Z/
WAUKESHA WI-MILWAUKEE WI-
450 PM CDT FRI JUN 18 2010

...THE SEVERE THUNDERSTORM WARNING FOR MILWAUKEE AND SOUTHEASTERN
WAUKESHA COUNTIES WILL EXPIRE AT 500 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 4284 8803 4288 8822 4307 8818 4308 8785
      4302 8788 4296 8783 4287 8783 4284 8782
TIME...MOT...LOC 2150Z 189DEG 24KT 4312 8810 4310 8791
          4303 8780

$$

KUHLMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:44 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 18, 2:44 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
244 PM CDT FRI JUN 18 2010

.TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH.

VERY COMPLEX SITUATION THROUGH THE EVENING HOURS...THIS FROM THE
POINT OF VIEW OF THE EARLY AFTERNOON. FIRST LINE OF STORMS WILL BLAST
THROUGH THE CWA BY EARLY EVENING. ANOTHER CLUSTER OF STORMS BEHIND
THE FIRST...SHOULD ROLL THROUGH DURING THE EVENING. BUT THIS
SECOND ONE IS FAR MORE UNCERTAIN. THIS SECOND AREA DEVELOPED AS A
RESULT OF H8 WARM AIR ADVECTION AND FRONTOGENESIS OVER THE COLD
POOL LEFT IN THE WAKE OF THE FIRST LINE OF STORMS. THIS SECONDARY
STUFF IS ALL ELEVATED. IT/S ALSO IN THE VCNTY OF THE STALLED COLD
FRONT IN THAT AREA. IT MAY BECOME MORE SURFACE BASED AND FRONTAL
IN NATURE. LOOKING AT THE LATEST VISIBLE SATELLITE IMAGERY...IT
APPEARS IT MAY BECOME MORE SURFACE BASED INTIALLY OVER WRN IA/ERN
NEBRASKA AND THEN MOVE EAST FROM THERE...MISSING US ALMOST
ENTIRELY. THIS LEADING CONVECTION DURING THE AFTERNOON COULD ALSO
WORK OVER THE ATMOSPHERE TOO MUCH THAT ANY MORE STRONG TO SEVERE
STORMS HERE IN SOUTHERN WISCONSIN WILL BE DIFFICULT TO REALIZE.
VERY INTERESTING TO BE SURE. WILL MAINTAIN REASONABLY HIGH POPS
THROUGH THE EVENING...THEN TAPER THINGS OFF AFTER MIDNIGHT.

.SATURDAY AND SATURDAY NIGHT...FORECAST CONFIDENCE HIGH

SFC FRONT SHOULD EXIT THE SOUTHEAST BY 12Z...BUT THE 925MB TEMPS
DON/T FALL OFF UNTIL LATER IN THE AFTERNOON. WOULD EXPECT CLEARING
IN THE SUBSIDENCE LEFT BEHIND FROM THE LAST ROUND OF STORMS. COULD
WARM QUICKLY IN THE SOUTHEAST BEFORE COOLING AND DRYING OFF. HIGH
PRESSURE BRINGS A SHORT PERIOD OF DRY WEATHER.

.SUNDAY AND SUNDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

THE HIGH WILL DRIFT EAST OVER THE CENTRAL GREAT LAKES WHILE A LOW
PRESSURE SYSTEM DEVELOPS OVER THE CENTRAL PLAINS WITH A WARM FRONT
EXTENDING EAST NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY. WE
COULD SEE MCS DEVELOPMENT ACROSS IOWA SATURDAY NIGHT...DRIFTING INTO
THE SOUTHWEST CWA DURING THE MORNING ON SUNDAY.

.MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE LOW TO MEDIUM.

STILL LOOKING LIKE A VERY ACTIVE PERIOD AS THE MID LEVEL FLOW IS
ZONAL OR AT LEAST WE SIT ON THE TOP SIDE OF THE LARGE SCALE RIDGE
CENTERED OVER THE GULF COASTAL STATES. RING OF FIRE SET UP COULD
RESULT IN REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS FOR OUR
AREA DURING THIS PERIOD. MUCH UNCERTAINTY TO ANY TIMING AT THIS
POINT...BUT THE TREND IS IMPORTANT.

&&

.AVIATION...A LINE OF THUNDERSTORMS OVER EASTERN IOWA WILL TRACK
ACROSS AT LEAST FAR SOUTHERN WISCONSIN THIS AFTERNOON. WHERE THE
NORTHERN EDGE OF THESE THUNDERSTORMS PRODUCING STRONG WINDS AND
ISOLATED LARGE HAIL IS UNCERTAIN. TIMING LOOKS LIKE TSTORM ARRIVAL
AT MSN WILL BE AROUND 3 PM...AND MKE AROUND 5 PM.

ANOTHER AREA OR LINE OF CONVECTION ALONG A FRONTAL BOUNDARY IS
EXPECTED TO CROSS SOUTHERN WI THIS EVENING WITH ACCOMPANYING LOWER
CIGS/VSBYS AND POSSIBLE STRONG WINDS/HAIL. THE THREAT OF SEVERE
WEATHER MAY NOT BE AS HIGH WITH THE EVENING SYSTEM IF THE AFTERNOON
SYSTEM CAUSES THE AREA TO STABILIZE. TIMING OF THE NEXT ROUND
CURRENTLY LOOKS LIKE IT WILL COME THROUGH THE REGION BETWEEN 7 PM
AND MIDNIGHT. A FEW SHOWERS AND ISOLATED STORMS MAY HANG AROUND
THROUGH THE LATE NIGHT HOURS IN SOUTHEAST WI.

&&

.MARINE...PERIOD OF THUNDERSTORMS POSSIBLE BEGINNING AROUND 5
PM...AND AGAIN OVERNIGHT AS ANOTHER FRONTAL BOUNDARY
CROSSES SRN WI.  WINDSPEEDS WL VEER TO THE WEST BEHIND
FRONTAL BOUNDARY ON SAT AND MAY REACH SMALL CRAFT ADVY LEVELS...BUT
WL HOLD OFF ON HEADLINE FOR NOW DUE TO UNCERTAINTY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...DAVIS
AVIATION/MARINE...CRONCE
Hazardous weather outlook, Jun 18, 6:17 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
617 AM CDT FRI JUN 18 2010

WIZ046-047-051-052-056>060-062>072-191130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
617 AM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR MORE THUNDERSTORMS LATER THIS MORNING OVER
PORTIONS OF SOUTH CENTRAL WISCONSIN. SCATTERED THUNDERSTORMS ARE
EXPECTED OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS
AFTERNOON AND EVENING.

THE ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE THIS
AFTERNOON. THIS INSTABILITY ALONG WITH SOME ATMOSPHERIC WIND SHEAR
WILL CREATE CONDITIONS THAT MAY PRODUCE STRONG THUNDERSTORMS THIS
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS DURING THIS TIME. THE MAIN THREAT WILL BE DAMAGING
WINDS. AN ISOLATED TORNADO IS POSSIBLE ALONG WITH A FEW LARGE
HAIL REPORTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FRONTAL BOUNDARY SETTING UP OVER NORTHERN ILLINOIS AND IOWA FROM
SUNDAY THROUGH WEDNESDAY MAY BRING SEVERAL ROUNDS OF THUNDERSTORMS
TO SOUTHERN WISCONSIN. HEAVY RAINFALL MAY ACCOMPANY THESE
THUNDERSTORMS...INCREASING THE THREAT OF AREAL AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ643>646-191130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
617 AM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
WITH THUNDERSTORMS LIKELY THIS EVENING. THERE IS A CHANCE THAT
SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING
DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND AND WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON
SATURDAY.

THE CHANCE FOR THUNDERSTORMS WILL RETURN SUNDAY AND CONTINUE
THROUGH WEDNESDAY.

WWW.WEATHER.GOV/MILWAUKEE

MBK

In the hours before

Local storm report, Jun 18, 3:20 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     1 SW MONROE             42.59N 89.66W
06/18/2010  M49 MPH          GREEN              WI   MESONET

            TIME ESTIMATED.

&&

CRAVEN
Local storm report, Jun 18, 3:24 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     JUDA                    42.59N 89.51W
06/18/2010                   GREEN              WI   PUBLIC

            TREE LIMBS DOWN

&&

JRW
Local storm report, Jun 18, 3:27 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     JANESVILLE              42.68N 89.02W
06/18/2010                   ROCK               WI   AMATEUR RADIO

            TREES DOWN AND POWER OUTAGES

&&

JRW
Local storm report, Jun 18, 3:39 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 SSW JANESVILLE        42.66N 89.03W
06/18/2010                   ROCK               WI   TRAINED SPOTTER

            2 FOOT DIAMETER TREE COVERING ROADWAY...OAKHILL ST AND
            MIDWEST 301

&&

SEARS
Local storm report, Jun 18, 3:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND GST     3 NNW BRODHEAD          42.66N 89.41W
06/18/2010  E60 MPH          GREEN              WI   TRAINED SPOTTER

            TREE LIMBS AND TREES DOWN THROUGH OUT THE AREA

&&

JRW
Local storm report, Jun 18, 3:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND GST     1 W DELAVAN             43.16N 89.14W
06/18/2010  E55 MPH          DANE               WI   AMATEUR RADIO

            ESTIMATED 55-60MPH

&&

SEARS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:53 PM CDTSevere Thunderstorm WarningMKXLafayette52 min
Jun 18, 2:21 PM CDTSevere Thunderstorm WarningMKXGreen, Lafayette39 min
Jun 18, 2:55 PM CDTSevere Thunderstorm WarningMKXGreen, Rock50 min
Jun 18, 3:24 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Rock, Walworth, Waukesha51 min
Jun 18, 3:26 PM CDTSpecial Marine WarningMKX94 min
Jun 18, 4:42 PM CDTSpecial Marine WarningMKX48 min
Jun 18, 4:50 PM CDTSpecial Marine WarningMKX40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.